Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Path derivatives and growth control

Authors: A. M. Bruckner and K. G. Johnson
Journal: Proc. Amer. Math. Soc. 91 (1984), 46-48
MSC: Primary 26A24; Secondary 28A12
MathSciNet review: 735561
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a standard theorem relating the growth of a function on a measurable set to constraints on its Dini derivates extends to a class of generalized derivatives. More precisely, we show that if $ \left\vert {{{\bar F'}_E}} \right\vert \leqslant M$ and $ \left\vert {{{\underset{\raise0.3em\hbox{$\smash{\scriptscriptstyle-}$}}{F} '}_E}} \right\vert \leqslant M$ on a measurable set $ A$, then $ \lambda (F(A)) \leqslant M\lambda (A)$. Here $ \lambda $ denotes Lebesgue measure and $ {\bar F'_E}$ and $ {\underset{\raise0.3em\hbox{$\smash{\scriptscriptstyle-}$}}{F} '_E}$ are the extreme derivates of $ F$ relative to a system of paths which satisfy the Intersection Condition [1]. In particular, the result holds in the setting of unilateral differentiation, approximate differentiation, preponderant differentiation and qualitative differentiation.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26A24, 28A12

Retrieve articles in all journals with MSC: 26A24, 28A12

Additional Information

Keywords: Generalized derivatives, path derivatives, Intersection Condition, generalized absolute continuity
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society